Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


digestive problem
Jul 11, 2007

My son is on Kaletra and combivir. He just had an endoscopy and after fasting for 12 hrs. still had almost full stomach which is what is making him nauesa in the morning. My question is does Kaletra and Combivir eventually cause this as he has been on these for 2 1/2 yrs? Also he needs a simpler pill combo what would you suggest? he currently takes 4 kaletra and 2 combivir and with all his vitamins it is too much.

Thank you very much. Diane

Response from Dr. Henry

Many patients on Kaletra/Combivir have GI symptoms. He seems to have a slow clearance out of the stomach area. That has not been a distinct problem with that regiment but bloating and nausea, gas, loose stools are not uncommon. For delayed gastric empyting in the absence of any pathology noted on endoscopy I often would try Reglan (metoclopropamide) which can be helpful for delayed gastric empyting with nausea. If no other conditions are present (such as diabetes) I might consider switching his HIV meds around (ie Combivir to Truvada or Epzicome-the latter if HLV B5701 negative and/or Kaletra to efavirenz or alternative PI such as atazanavir) in a systematic manner to assess if that results in decrease in symptoms. KH



Previous
High creatinine levels
Next
1 year leg pain,cramps. enough!.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement